Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Dendrites and light mappings


Authors: Janusz J. Charatonik and Pawel Krupski
Journal: Proc. Amer. Math. Soc. 132 (2004), 1211-1217
MSC (2000): Primary 54C60, 54C65, 54E40, 54F50
DOI: https://doi.org/10.1090/S0002-9939-03-07270-8
Published electronically: October 29, 2003
MathSciNet review: 2045440
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that a metric continuum $X$ is a dendrite if and only if for every compact space (continuum) $Y$ and for every light confluent mapping $f: Y \to f(Y)$ such that $X \subset f(Y)$ there is a copy $X'$of $X$ in $Y$ for which the restriction $f\vert X': X' \to X$ is a homeomorphism. As a corollary it follows that only dendrites have the lifting property with respect to light confluent mappings. Other classes of mappings $f$ are also discussed. This is a continuation of a previous study by the authors (2000), where open mappings $f$ were considered.


References [Enhancements On Off] (What's this?)

  • 1. J. J. Charatonik, W. J. Charatonik, and P. Krupski, Dendrites and light open mappings, Proc. Amer. Math. Soc. 128 (2000), 1839-1843. MR 2001c:54027
  • 2. J. J. Charatonik, W. J. Charatonik, and S. Miklos, Confluent mappings of fans, Dissertationes Math. (Rozprawy Mat.) 301 (1990), 86 pp. MR 91h:54056
  • 3. J. J. Charatonik and K. Omiljanowski, On light open mappings, Baku International Topological Conference Proceedings, ELM, Baku, 1989, pp. 211-219.
  • 4. R. Engelking and A. Lelek, Metrizability and weight of inverses under confluent mappings, Colloq. Math. 21 (1970), 239-246. MR 41:7646
  • 5. W. T. Ingram, $C$-sets and mappings of continua, Topology Proc. 7 (1982), 83-90. MR 85i:54040
  • 6. J. Krasinkiewicz, Path-lifting property for $0$-dimensional confluent mappings, Bull. Polish Acad. Sci. Math. 48 (2000), 357-367. MR 2001h:54020
  • 7. K. Kuratowski, Topology, vol. 2, Academic Press, New York, London and PWN Polish Scientific Publishers, Warsaw, 1968. MR 41:4467
  • 8. A. Lelek and D. R. Read, Compositions of confluent mappings and some other classes of functions, Colloq. Math. 29 (1974), 101-112. MR 51:4142
  • 9. T. Mackowiak, Continuous mappings on continua, Dissertationes Math. (Rozprawy Mat.) 158 (1979), 95 pp. MR 81a:54034
  • 10. T. Mackowiak, Singular arc-like continua, Dissertationes Math. (Rozprawy Mat.) 257 (1986), 40 pp. MR 88f:54066
  • 11. T. Mackowiak and E. D. Tymchatyn, Some properties of open and related mappings, Colloq. Math. 49 (1985), 175-194. MR 87g:54038
  • 12. T. Mackowiak and E. D. Tymchatyn, Some classes of locally connected continua, Colloq. Math. 52 (1987), 39-52. MR 88h:54047
  • 13. J. Mioduszewski, Twierdzenie o selektorach funkcyj wielowartosciowych na dendrytach [A theorem on the selectors of multi-valued functions on dendrites], Prace Mat. 5 (1961), 73-77, in Polish; Russian and English summaries. MR 24:A534
  • 14. S. B. Nadler, Jr., Continua determined by surjections of various types, preprint.
  • 15. G. T. Whyburn, Analytic topology, American Mathematical Society Colloquium Publications, Vol. 28, Providence, RI, 1942, reprinted with corrections 1971. MR 4:86b

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 54C60, 54C65, 54E40, 54F50

Retrieve articles in all journals with MSC (2000): 54C60, 54C65, 54E40, 54F50


Additional Information

Janusz J. Charatonik
Affiliation: Instituto de Matemáticas, UNAM, Circuito Exterior, Ciudad Universitaria, 04510 México, D. F., México
Email: jjc@matem.unam.mx

Pawel Krupski
Affiliation: Mathematical Institute, University of Wrocław, pl. Grunwaldzki 2/4, 50-384 Wrocław, Poland
Email: krupski@math.uni.wroc.pl

DOI: https://doi.org/10.1090/S0002-9939-03-07270-8
Keywords: Confluent, continuum, dendrite, lifting, light, mapping, open
Received by editor(s): March 14, 2001
Received by editor(s) in revised form: February 4, 2002
Published electronically: October 29, 2003
Communicated by: Alan Dow
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society